21 . June , 2018 - Thursday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Norgesic Forte

Big Image

Generic Name: aspirin/caffeine/orphenadrine (AS pir in/CAF feen/ore FEN ah drin)
Brand Names: Norgesic, Norgesic Forte

What is Norgesic Forte (aspirin/caffeine/orphenadrine)?

Aspirin is in a class of drugs called salicylates. Aspirin works reducing substances in the body that cause pain and inflammation. It is used to reduce pain, inflammation, and fever.

Caffeine is used in this combination to increase the pain relieving effects of aspirin and orphenadrine.

Orphenadrine is a muscle relaxant. It works by blocking nerve impulses (or pain sensations) that are sent to the brain.

Aspirin/caffeine/orphenadrine is used, along with rest and physical therapy, to treat injuries and other painful muscular conditions.

Aspirin/caffeine/orphenadrine may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about Norgesic Forte (aspirin/caffeine/orphenadrine)?

Use caution when driving, operating machinery, or performing other hazardous activities. Aspirin/caffeine/orphenadrine may cause dizziness or drowsiness. If you experience dizziness or drowsiness, avoid these activities. Use alcohol cautiously. Alcohol may increase drowsiness and dizziness while taking aspirin/caffeine/orphenadrine. Also, in combination with aspirin, alcohol can be damaging to the stomach.

Call your doctor immediately if you experience a rash, itching, a fever, or nasal congestion during treatment with aspirin/caffeine/orphenadrine.

Watch for bloody, black, or tarry stools or bloody vomit. This could indicate damage to the stomach.

Do not take more of this medication than is prescribed. If the pain is not being adequately treated, talk to your doctor.

Who should not take Norgesic Forte (aspirin/caffeine/orphenadrine)?

Before taking this medication, tell your doctor if you have

  • kidney disease,
  • liver disease,
  • a stomach or intestinal ulcer or obstruction,

  • a bleeding or blood clotting disorder,

  • glaucoma,

  • an enlarged prostate or a blockage of the urinary tract (difficulty urinating), or

  • myasthenia gravis.

You may not be able to take aspirin/caffeine/orphenadrine, or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above.

It is not known whether aspirin/caffeine/orphenadrine will be harmful to an unborn baby. Do not take aspirin/caffeine/orphenadrine without first talking to your doctor if you are pregnant or could become pregnant during treatment. It is not known whether aspirin/caffeine/orphenadrine passes into breast milk. Do not take aspirin/caffeine/orphenadrine without first talking to your doctor if you are breast-feeding a baby. Aspirin/caffeine/orphenadrine is not approved for use by children younger than 12 years of age. Do not use any medication that contains aspirin to treat a child or teenager who has a fever, flu symptoms, or chicken pox without first talking to a doctor. In children younger than 20 years of age, aspirin may increase the risk of Reye's syndrome, a rare but often fatal condition.

How should I take Norgesic Forte (aspirin/caffeine/orphenadrine)?

Take aspirin/caffeine/orphenadrine exactly as directed by your doctor. If you do not understand these directions, ask your pharmacist, nurse, or doctor to explain them to you.

Take each dose with a full glass of water. Do not take more of this medication than is prescribed. If the pain is not being adequately treated, talk to your doctor. Store aspirin/caffeine/orphenadrine at room temperature away from moisture and heat.

What happens if I miss a dose?

Take the missed dose as soon as you remember. However, if it is almost time for the next dose, skip the missed dose and take only the next regularly scheduled dose. Do not take a double dose of this medication.

What happens if I overdose?

Seek emergency medical attention.

Symptoms of an aspirin/caffeine/orphenadrine overdose include headache; ringing in the ears; nausea; vomiting; diarrhea; dry mouth; weakness; confusion; decreased breathing; seizures; cold, clammy skin; and unconsciousness.

What should I avoid while taking Norgesic Forte (aspirin/caffeine/orphenadrine)?

Use caution when driving, operating machinery, or performing other hazardous activities. Aspirin/caffeine/orphenadrine may cause dizziness or drowsiness. If you experience dizziness or drowsiness, avoid these activities. Use alcohol cautiously. Alcohol may increase drowsiness and dizziness while taking aspirin/caffeine/orphenadrine. Also, in combination with aspirin, alcohol can be damaging to the stomach.

Do not take other over-the-counter and prescription products that contain aspirin. Too much aspirin could be dangerous. Talk to your doctor or pharmacist before taking any over-the-counter preparations.

Norgesic Forte (aspirin/caffeine/orphenadrine) side effects

If you experience any of the following serious side effects, stop taking aspirin/caffeine/orphenadrine and seek emergency medical attention or contact your doctor immediately:
  • an allergic reaction (difficulty breathing; closing of the throat; swelling of the lips, tongue, or face; or hives);

  • an irregular or a very fast heartbeat;

  • confusion, hallucinations, or abnormal behavior;

  • red, black, or bloody stools; or

  • blood in vomit.

Other, less serious side effects may be more likely to occur. Continue to take aspirin/caffeine/orphenadrine and talk to your doctor if you experience

  • drowsiness or dizziness;

  • headache;

  • tremor;

  • blurred vision or large pupils;

  • difficulty urinating;

  • hiccups;

  • faint ringing in the ears; or

  • nausea, vomiting, or constipation.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect Norgesic Forte (aspirin/caffeine/orphenadrine)?

Drowsiness or dizziness caused by orphenadrine may be increased by other drugs such as antidepressants, alcohol, antihistamines, sedatives (used to treat insomnia), other pain relievers, anxiety medicines, and muscle relaxants. Together, these medicines may cause dangerous sedation, possibly resulting in unconsciousness and death. Tell your doctor about all medicines that you are taking, and do not take any medicine without first talking to your doctor.

Do not take aspirin/caffeine/orphenadrine without first talking to your doctor if you are taking any of the following medicines:
  • an anticoagulant such as warfarin (Coumadin), heparin, enoxaparin (Lovenox), dalteparin (Fragmin), danaparoid (Orgaran), ardeparin (Normiflo), or tinzaparin (Innohep);

  • a nonsteroidal anti-inflammatory drug (NSAID) such as ibuprofen (Motrin, Advil, Nuprin, others), ketoprofen (Orudis, Orudis KT, Oruvail), naproxen (Naprosyn, Anaprox, Aleve), diclofenac (Voltaren, Cataflam), nabumetone (Relafen), oxaprozin (Daypro), piroxicam (Feldene), etodolac (Lodine), fenoprofen (Nalfon), flurbiprofen (Ansaid), indomethacin (Indocin), ketorolac (Toradol), sulindac (Clinoril), or tolmetin (Tolectin); or
  • another salicylate such as aspirin (Acuprin, Ecotrin, Ascriptin, Bayer, others); choline salicylate and/or magnesium salicylate (Magan, Doan's, Bayer Select Backache Pain Formula, Mobidin, Arthropan, Trilisate, Tricosal), or salsalate (Disalcid).

You may not be able to take aspirin/caffeine/orphenadrine, or you may require a dosage adjustment or special monitoring if you are taking any of the medicines listed above.

Drugs other than those listed here may also interact with aspirin/caffeine/orphenadrine. Talk to your doctor and pharmacist before taking any prescription or over-the-counter medicines.

Where can I get more information?

  • Your pharmacist has more information about aspirin/caffeine/orphenadrine written for health professionals that you may read.

What does my medication look like?

Aspirin/caffeine/orphenadrine is available with a prescription under the brand names Norgesic and Norgesic Forte. Other brand or generic formulations may also be available. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Norgesic (325 mg aspirin/25 mg orphenadrine/30 mg caffeine)-- three-layered green, white, and yellow tablets

  • Norgesic Forte(770 mg aspirin/50 mg orphenadrine/60 mg caffeine)--three-layered, green-white-and-yellow, scored tablets

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 4.01. Revision Date: 8/10/04 3:07:48 PM.

Recent Drug Updates at DrugIndexOnline:





Accuzyme Spray Accuzyme Spray
Generic Name: Papain/Urea Spray (pa-PAY-in/ure-EE-a) Brand Name: AccuzymeAccuzyme Spray is used for:Removing dead tissue and thinning the pus in lesions such as ulcers, burns, wounds, and carbuncles. Accuzyme Spray is a debriding agent. It works by helping the breakdown of dead skin and pus, whi more...

Diphtheria and Tetanus Toxoids for Pediatric Use Diphtheria and Tetanus Toxoids for Pediatric Use
A commonly used name for diphtheria and tetanus toxoids for pediatric use is DT . A commonly used name for tetanus and diphtheria toxoids for adult use is Td . This information applies to the following medicines: 1. Diphtheria and Tetanus Toxoids for Pediatric Use (dif-THEE-ree-a and TET-n-u more...

esterified estrogens esterified estrogens
Generic Name: esterified estrogens (ess TER ih fied ESS troe jenz) Brand Names: Estratab, Menest What are esterified estrogens? Estrogen is a female sex hormone necessary for many processes in the body. Esterified estrogens are naturally occurring female sex hormones that are used to tre more...

Flumazenil Flumazenil
Generic Name: Flumazenil Dosage Form: Injection, usp Flumazenil Description Flumazenil injection is a benzodiazepine receptor antagonist. Chemically, Flumazenil is ethyl 8-fluoro-5,6-dihydro-5-methyl-6-oxo-4H-imidazo [1,5-a](1,4) benzodiazepine-3-carboxylate. Flumazenil has an imidazobenzodiazep more...

Ifosfamide and Mesna Ifosfamide and Mesna
Generic Name: Ifosfamide and Mesna Injection Kit (eye-FOSS-fuh-mide and MES-nuh) Brand Name: Ifex and MesnexIfosfamide and Mesna should only be used under the supervision of a doctor experienced with the use of cancer medicines. Bladder effects (eg, bleeding, inflammation) or central nervous s more...

Loperamide Capsules Loperamide Capsules
Generic Name: Loperamide Capsules (loe-PER-a-mide) Brand Name: ImodiumLoperamide Capsules is used for:Treating symptoms of certain types of diarrhea. It is also used to decrease the amount of discharge from an ileostomy. It may also be used for to treat other conditions as determined by your doc more...

Mineral Oil Enema Mineral Oil Enema
Generic Name: Mineral Oil Enema (MIN-uh-ral) Brand Name: FleetMineral Oil Enema is used for:Relieving occasional constipation or fecal impaction (severe constipation). It may also be used to cleanse and remove residue from the bowel in certain situations (eg, after using a barium enema). Mineral more...

Penntuss Penntuss
Some commonly used brand names are: In the U.S.— Alka-Seltzer Plus Cold and Cough 21 Alka-Seltzer Plus Cold and Cough Medicine Liqui-Gels 34 Alka-Seltzer Plus Night-Time Cold Liqui-Gels 35 Ami-Tex LA 69 Anatuss LA 70 Benylin Expectorant 54 Bromfed-DM 17 Broncholate 68 Carbinoxamine Compou more...